2002 suplement 1

Back

Volume 11, suplement 1

Problemy diagnostyczne

Severe depression with psychotic symptoms in the course of steroid treatment of nephrotic syndrome

AGNIESZKA SŁOPIEŃ1, DOROTA ŁOJKO2, ANDRZEJ RAJEWSKI1
1. Kliniki Psychiatrii Dzieci i Młodzieży Akademii Medycznej im. K. Marcinkowskiego w Poznaniu
2. Kliniki Psychiatrii Dorosłych Akademii Medycznej im. K. Marcinkowskiego w Poznaniu
Postępy Psychiatrii i Neurologii, 2002, 11, suplement 1 (14), 51-54
Keywords: depression, nephrosis, steroid treatment, case report
Abstract

Various mental disorders may develop in the course of treatment with exogenous glycocorticosteroid hormones. A case is reported of major depression with psychotic symptoms in a seventeen-year-old girl treated with Prednisone due to her first ever attack of nephrosis. Since the affective symptoms were severe, and the corticosteroid treatment could not be discontinued because of the risk of adrenal crisis, antidepressants (Mitrazepine) were administered.

Address for correspondence:
Dr Agnieszka Słopień,
Klinika Psychiatrii Dzieci i Młodzieży Akademii Medycznej im. K. Marcinkowskiego,
ul. Szpitalna 27/33, 60-572 Poznań. E-mail: asrs@polbox.com